Alert archive / Mississippi / Freeze Warnings in 2018
Freeze Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this freeze warning at Mar 13, 2018, 4:46 AM CDT for 10 counties in Mississippi. It took effect at Mar 14, 2018, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2018, 4:46 AM CDT (09:46 UTC)
- In effect from
- Mar 14, 2018, 1:00 AM CDT
- Expired
- Mar 14, 2018, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
Counties Attala County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Lowndes County, MS, Montgomery County, MS, Noxubee County, MS, Oktibbeha County, MS, Webster County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 92 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459 WWUS74 KJAN 130946 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 446 AM CDT Tue Mar 13 2018 MSZ029>033-038-039-132200- /O.UPG.KJAN.FZ.A.0002.180314T0600Z-180314T1400Z/ /O.NEW.KJAN.FZ.W.0003.180314T0600Z-180314T1400Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee- Including the cities of Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Louisville, Macon, and Brooksville 446 AM CDT Tue Mar 13 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... The National Weather Service in Jackson has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Wednesday. The Freeze Watch is no longer in effect. * TEMPERATURE...Between 29 to 32 degrees likely for several hours late tonight through Wednesday morning. * IMPACTS...Freezing temperatures will damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ026>028-037-044>046-051-052-132200- /O.CON.KJAN.FZ.A.0002.180314T0600Z-180314T1400Z/ Grenada-Carroll-Montgomery-Attala-Leake-Neshoba-Kemper-Newton- Lauderdale- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Winona, Kosciusko, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, and Meridian 446 AM CDT Tue Mar 13 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * TEMPERATURE...Between 29 to 32 degrees possible for several hours late tonight through Wednesday morning. * IMPACTS...Freezing temperatures could damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ NF
5 follow-up statements
551 WWUS74 KJAN 131552 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 1052 AM CDT Tue Mar 13 2018 MSZ029>033-038-039-140000- /O.CON.KJAN.FZ.W.0003.180314T0600Z-180314T1400Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee- Including the cities of Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Louisville, Macon, and Brooksville 1052 AM CDT Tue Mar 13 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * TEMPERATURE...Between 29 to 32 degrees likely for several hours late tonight through Wednesday morning. * IMPACTS...Freezing temperatures will damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ026>028-037-044>046-051-052-140000- /O.CON.KJAN.FZ.A.0002.180314T0600Z-180314T1400Z/ Grenada-Carroll-Montgomery-Attala-Leake-Neshoba-Kemper-Newton- Lauderdale- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Winona, Kosciusko, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, and Meridian 1052 AM CDT Tue Mar 13 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * TEMPERATURE...Between 29 to 32 degrees possible for several hours late tonight through Wednesday morning. * IMPACTS...Freezing temperatures could damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ 17
631 WWUS74 KJAN 132019 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 319 PM CDT Tue Mar 13 2018 MSZ044>046-051-052-140430- /O.CAN.KJAN.FZ.A.0002.180314T0600Z-180314T1400Z/ /O.NEW.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/ Leake-Neshoba-Kemper-Newton-Lauderdale- Including the cities of Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, and Meridian 319 PM CDT Tue Mar 13 2018 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... The National Weather Service in Jackson has issued a Freeze Watch, which is in effect from late Wednesday night through Thursday morning. * TEMPERATURE...Between 29 to 32 degrees possible for several hours late Wednesday night through Thursday morning. * IMPACTS...Freezing temperatures could damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ MSZ027-132130- /O.CAN.KJAN.FZ.A.0002.180314T0600Z-180314T1400Z/ Carroll- Including the cities of Vaiden, North Carrollton, and Carrollton 319 PM CDT Tue Mar 13 2018 ...FREEZE WATCH IS CANCELLED... The National Weather Service in Jackson has cancelled the Freeze Watch. $$ MSZ037-140430- /O.UPG.KJAN.FZ.A.0002.180314T0600Z-180314T1400Z/ /O.NEW.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/ /O.EXA.KJAN.FZ.W.0003.180314T0600Z-180314T1400Z/ Attala- Including the city of Kosciusko 319 PM CDT Tue Mar 13 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... The National Weather Service in Jackson has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Wednesday. A Freeze Watch has also been issued. This Freeze Watch is in effect from late Wednesday night through Thursday morning. * TEMPERATURE...Between 29 to 32 degrees possible for several hours late tonight through Wednesday morning and again Wednesday night. * IMPACTS...Freezing temperatures could damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ MSZ026-028-140430- /O.UPG.KJAN.FZ.A.0002.180314T0600Z-180314T1400Z/ /O.EXA.KJAN.FZ.W.0003.180314T0600Z-180314T1400Z/ Grenada-Montgomery- Including the cities of Grenada and Winona 319 PM CDT Tue Mar 13 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... The National Weather Service in Jackson has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Wednesday. The Freeze Watch is no longer in effect. * TEMPERATURE...Between 29 to 32 degrees possible for several hours late tonight through Wednesday morning. * IMPACTS...Freezing temperatures could damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ029>033-038-039-140430- /O.NEW.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/ /O.CON.KJAN.FZ.W.0003.180314T0600Z-180314T1400Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee- Including the cities of Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Louisville, Macon, and Brooksville 319 PM CDT Tue Mar 13 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... The National Weather Service in Jackson has issued a Freeze Watch, which is in effect from late Wednesday night through Thursday morning. * TEMPERATURE...Between 29 to 32 degrees likely for several hours late tonight through Wednesday morning and again Wednesday night. * IMPACTS...Freezing temperatures will damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ MSZ050-056>058-065-066-074-140430- /O.NEW.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/ Scott-Smith-Jasper-Clarke-Covington-Jones-Forrest- Including the cities of Forest, Morton, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Collins, Mount Olive, Laurel, and Hattiesburg 319 PM CDT Tue Mar 13 2018 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... The National Weather Service in Jackson has issued a Freeze Watch, which is in effect from late Wednesday night through Thursday morning. * TEMPERATURE...Between 29 to 32 degrees possible for several hours late Wednesday night through Thursday morning. * IMPACTS...Freezing temperatures could damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
562 WWUS74 KJAN 140229 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 929 PM CDT Tue Mar 13 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY FOR THE NORTHEAST... MSZ029>033-037>039-141030- /O.CON.KJAN.FZ.W.0003.180314T0600Z-180314T1400Z/ /O.CON.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Including the cities of Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, and Brooksville 929 PM CDT Tue Mar 13 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * TEMPERATURE...Between 29 to 32 degrees likely for several hours late tonight through Wednesday morning and again Wednesday night. * IMPACTS...Freezing temperatures will damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ MSZ026-028-141030- /O.CON.KJAN.FZ.W.0003.180314T0600Z-180314T1400Z/ Grenada-Montgomery- Including the cities of Grenada and Winona 929 PM CDT Tue Mar 13 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * TEMPERATURE...Between 29 to 32 degrees possible for several hours late tonight through Wednesday morning. * IMPACTS...Freezing temperatures could damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ044>046-050>052-056>058-065-066-074-141030- /O.CON.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/ Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-Smith-Jasper-Clarke- Covington-Jones-Forrest- Including the cities of Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Collins, Mount Olive, Laurel, and Hattiesburg 929 PM CDT Tue Mar 13 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * TEMPERATURE...Between 29 to 32 degrees possible for several hours late Wednesday night through Thursday morning. * IMPACTS...Freezing temperatures could damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ 22
072 WWUS74 KJAN 140844 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 344 AM CDT Wed Mar 14 2018 ...FREEZE WARNING EARLY THIS MORNING AND A FREEZE WATCH LATE TONIGHT REMAIN IN EFFECT FOR NORTH CENTRAL INTO EAST CENTRAL MISSISSIPPI... MSZ029>033-037>039-141645- /O.CON.KJAN.FZ.W.0003.000000T0000Z-180314T1400Z/ /O.CON.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Including the cities of Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, and Brooksville 344 AM CDT Wed Mar 14 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * TEMPERATURE...Between 29 and 32 degrees early this morning and possibly again late tonight into early Thursday morning. * IMPACTS...Freezing temperatures will damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ MSZ026-028-141400- /O.CON.KJAN.FZ.W.0003.000000T0000Z-180314T1400Z/ Grenada-Montgomery- Including the cities of Grenada and Winona 344 AM CDT Wed Mar 14 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Between 29 and 32 degrees early this morning. * IMPACTS...Freezing temperatures could damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ044>046-050>052-056>058-065-066-074-141645- /O.CON.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/ Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-Smith-Jasper-Clarke- Covington-Jones-Forrest- Including the cities of Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Collins, Mount Olive, Laurel, and Hattiesburg 344 AM CDT Wed Mar 14 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * TEMPERATURE...Between 29 and 32 degrees for a few hours late tonight into early Thursday morning will be possible. * IMPACTS...Freezing temperatures could damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
917 WWUS74 KJAN 141409 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 909 AM CDT Wed Mar 14 2018 ...FREEZE WATCH LATE TONIGHT REMAINS IN EFFECT FOR NORTH CENTRAL INTO EAST CENTRAL MISSISSIPPI... MSZ029>033-037>039-142215- /O.EXP.KJAN.FZ.W.0003.000000T0000Z-180314T1400Z/ /O.CON.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Including the cities of Eupora, Maben, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Kosciusko, Louisville, Macon, and Brooksville 909 AM CDT Wed Mar 14 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... ...FREEZE WARNING HAS EXPIRED... * TEMPERATURE...Between 29 and 32 degrees late tonight into early Thursday morning. * IMPACTS...Freezing temperatures will damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ MSZ026-028-141515- /O.EXP.KJAN.FZ.W.0003.000000T0000Z-180314T1400Z/ Grenada-Montgomery- Including the cities of Grenada and Winona 909 AM CDT Wed Mar 14 2018 ...FREEZE WARNING HAS EXPIRED... Temperatures will continue to rise above freezing. $$ MSZ044>046-050>052-056>058-065-066-074-142215- /O.CON.KJAN.FZ.A.0003.180315T0600Z-180315T1300Z/ Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-Smith-Jasper-Clarke- Covington-Jones-Forrest- Including the cities of Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Collins, Mount Olive, Laurel, and Hattiesburg 909 AM CDT Wed Mar 14 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * TEMPERATURE...Between 29 and 32 degrees for a few hours late tonight into early Thursday morning will be possible. * IMPACTS...Freezing temperatures could damage or kill crops and other sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Mar 13, 12:50 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 13, 12:50 AM CDT, 3 hours 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1250 AM CDT Tue Mar 13 2018
.UPDATE...
Updated for 06Z aviation discussion.
&&
.AVIATION...
06Z TAF discussion:
VFR conditions to prevail at all TAF sites through the period,
with winds generally out of the north at 10 kts or less. /NF/
&&
.DISCUSSION...
Surface analysis had a 1036mb high centered over the Northern
Plains and ridging south over the Lower Mississippi river valley.
This has resulted in a weaker pressure gradient across our CWA and
a lighter wind this evening. The wind is expected to continue
becoming lighter tonight and possibly decouple by morning allowing
frost to develop across our northeast zones where the coolest
morning lows are also expected. Temperatures were running a couple
degrees warmer than anticipated across our north but, provided the
wind does become lighter as expected, the current forecast remains
on track. No changes needed. /22/
Prior discussion below:
Tonight and Tuesday:
Cold air advection continuing over the forecast area, but winds
have lessened substantially from earlier. Dry air, clear skies and
calming winds will make for good radiational cooling tonight, at
least after midnight. The biggest question is how calm winds will
get. Model soundings indicate that boundary layer decoupling will
be quite shallow after midnight. Though expect winds will calm
down, may still have enough momentum transfer to keep winds from
going completely calm overnight. Thus, temperatures falling to
their lowest potential may not be realized. Nevertheless,
temperatures in the low to mid 30s and light winds should support
considerable frost development over the northeast two thirds.
Cold air advection will continue to lessen Tuesday as the surface
high pressure center settle over the southern Plains. Slightly
warmer high temperatures look probable with upper 50s and 60s.
/26/
For the mid week period (Wed to Thu):
Evolving nor'easter will be responsible for carving out a large E
CONUS trough and that will serve to keep the cold airmass
entrenched over our region for a few days. The result of this will
be a few more opportunities to see near/below freezing
conditions. At this time, Wed morning looks to result in the
coldest readings (mainly N and E half) with some localized pockets
of upper 20s possible. Due to this, we have issued a Freeze
Watch. While the best opportunity for a freeze is within and just
outside of the watch area, most (if not all) of the CWA will have
the threat of a frost. HWO graphics remain and indicate that.
Thursday morning there will be another shot at a freeze, this
looks to be more confined to the eastern areas.
Look for a quick warmup for later week with more moisture and warmer
temps slated for the weekend. A warmer suite of guidance was
preferred each of those days. Some 80 degrees readings were added to
the forecast highs on Sun-Mon, but if more sunshine can peak out
between clouds and chances for rain, then warmer readings will
verify. Speaking of rain chances, the global guidance has quite a
bit of variation, but each indicate a few disturbances inciting
showers/storms from the Fri-Mon periods. The uncertainty is too
great to offer specifics, but the general theme is that our
region will have opportunity for a few bouts of rain/storms. While
we don't see a signal for any large system, there will be plenty
instability, lapse rates and increasing moisture to support strong
and possible severe storms and any of the noted features could
promote an active period of storms. Heavy rainfall will also be a
concern. Not expecting any day to be a wash out, but shower/storm
activity will exist. Continue to check back as we get closer to
the weekend and more specifics and be determined. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 32 60 33 72 / 0 0 0 0
Meridian 31 60 30 71 / 0 0 0 0
Vicksburg 33 60 35 72 / 0 0 0 0
Hattiesburg 33 64 31 72 / 0 0 0 0
Natchez 35 62 37 72 / 0 0 0 0
Greenville 32 58 36 69 / 0 0 0 0
Greenwood 30 57 34 69 / 0 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Freeze Watch from late tonight through Wednesday morning for
MSZ026>033-037>039-044>046-051-052.
LA...None.
AR...None.
&&
NF/26/CMEHazardous weather outlook, Mar 12, 5:50 PM CDT, 10 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 550 PM CDT Mon Mar 12 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-040-041-047-053-054- 059>063-072-073-132300- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Washington- Issaquena-Sharkey-Warren-Claiborne-Copiah-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Marion-Lamar- 550 PM CDT Mon Mar 12 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, south central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday A freeze and widespread frost are expected both Tuesday night and Wednesday night for north central and east central Mississippi where temperatures could remain below freezing for several hours. For the remainder of the ArkLaMiss, frost is likely with a light freeze possible. Damage to unprotected sensitive vegetation is possible. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ018-019-025-035-036-042-043-046-048-049-051-052-055>057- 064>066-074-132300- Bolivar-Sunflower-Leflore-Humphreys-Holmes-Yazoo-Madison MS- Kemper-Hinds-Rankin-Newton-Lauderdale-Simpson-Smith-Jasper- Jefferson Davis-Covington-Jones-Forrest- 550 PM CDT Mon Mar 12 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northwest Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Tuesday FREEZE AND FROST THREAT...Limited TIMING...Tonight through Tuesday Frost is possible after midnight tonight lingering until mid morning Tuesday as temperatures fall into the low to mid 30s. Damage to unprotected sensitive vegetation is possible. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday A freeze and widespread frost are expected both Tuesday night and Wednesday night for north central and east central Mississippi where temperatures could remain below freezing for several hours. For the remainder of the ArkLaMiss, frost is likely with a light freeze possible. Damage to unprotected sensitive vegetation is possible. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ026>033-037>039-044-045-050-058-132300- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Attala-Winston-Noxubee-Leake-Neshoba-Scott-Clarke- 550 PM CDT Mon Mar 12 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Tuesday FREEZE AND FROST THREAT...Elevated TIMING...Tonight through Tuesday Frost is expected after midnight tonight lingering until mid morning Tuesday as temperatures fall into the low 30s. Damage to unprotected sensitive vegetation is possible. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday A freeze and widespread frost are expected both Tuesday night and Wednesday night for north central and east central Mississippi where temperatures could remain below freezing for more than three hours. For the remainder of the ArkLaMiss, frost is likely with a light freeze possible. Damage to unprotected sensitive vegetation is possible. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 21 && ...HAZARD LEGEND... *FREEZE AND FROST* Extreme...Hard Freeze (less than or equal to 28 degrees) during the growing season with catastrophic damage to unprotected tender vegetation. Significant...Freeze expected (less than or equal to 32 degrees) for 3 hours or more during the growing season with significant damage to unprotected tender vegetation. Elevated...Frost expected during the growing season with damage to unprotected tender vegetation. This may include temperatures less than 32 degrees for 1-2 hours. Limited...Patchy frost during the growing season with minor damage to unprotected tender vegetation. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:19 PM CDT | Freeze Watch | JAN | Attala, Choctaw, Clarke, Clay, Covington, Forrest and 14 more | 23 hr |
Nearby
Freeze Warnings in Mississippi, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.